MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ENVOY 6F, MPD 100CM; PERCUTANEOUS CATHETER

MEDOS INTERNATIONAL SARL ENVOY 6F, MPD 100CM; PERCUTANEOUS CATHETER
Catalog Number 67025800
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported a patient presenting with an anterior cerebral artery aneurysm underwent an endovascular embolization procedure.During the procedure, the guide catheter, an envoy® guiding catheter, 6f, 100 cm, mpd (67025800 / 30824156) was placed at the target site, then a 150cm x 5cm prowler select plus microcatheter (606s255x / 31000498) was delivered into the guide catheter.It was reported that when the microcatheter was advancing at the distal end of the guide catheter, the physician encountered some resistance.A 4.5mm x 22mm enterprise® vascular reconstruction device (enc452212 / 7258214) was impeded at the distal end of the microcatheter and could not pass through.The physician removed the guide catheter, the microcatheter, and the stent from the patient¿s anatomy and switched to new devices to complete the procedure.There was no report of any negative impact to the patient.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Section e.1: the initial reporter phone: (b)(6).The initial reporter email address was not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30824156) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00613, and 3008114965-2023-00614.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on (b)(6) 2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.10.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00613, 3008114965-2023-00614, and 3008114965-2023-00615.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 19- sep-2023.[additional information]: on 19-sep-2023, additional information was received.The information indicated that a continuous flush had been maintained through the microcatheter.The lumen of the envoy guide catheter was flushed with heparinized saline solution before the microcatheter was delivered into its lumen.The stent component was still on the delivery wire when it was removed from the patient; the stent / stent delivery system did not appear damaged.Another device (unspecified) did go through the same microcatheter without issue.There were no visible kinks nor, other damages noted on the microcatheter or on the envoy guide catheter.The information indicated that the resistance the microcatheter encountered at the distal end of the guide catheter did contribute to the stent becoming impeded at the distal end of the microcatheter.The replacement devices were another 4.5mm x 22mm enterprise® vascular reconstruction device (enc452212), another prowler select plus microcatheter (606s255x), and another envoy® guiding catheter, 6f, 100 cm, mpd (67025800).Information related to whether there was any allegation of negative patient impact and whether the reported issue resulted in any clinically significant delay in the procedure was unobtainable.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00613, 3008114965-2023-00614, and 3008114965-2023-00615.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigation finding of the returned device.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile envoy® guiding catheter, 6f, 100 cm, mpd microcatheter was received contained in the decontamination pouch.Visual inspection was performed.Multiple kinks were found along the entire length of the device including in the brite tip, where two (2) kinks were observed.The inner diameter (id) and outer diameter (od) of the envoy guiding catheter were measured in the non-damaged sections and were confirmed to be within specifications.The reported issue that the microcatheter was impeded in the distal section of the envoy guiding catheter was confirmed based on the kinks observed in the brite tip.The complaint detailed that there were no visible kinks nor other damages on the envoy guide catheter, however, the resistance experienced could be secondary to these damages not being noticed, which suggest that use of excessive force was applied to the device; the event description and device analysis do not provide clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the manufacturing of the device.The kinks observed on the rest of the device are not considered related to the event as reported and the most likely time of occurrence is the post-operative handling / shipping of the device.A review of manufacturing documentation associated with this lot (30824156) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contains the following recommendation: ¿ do not use a catheter that has been damaged in any way.If damage is detected, replace it with another envoy guiding catheter that is not damaged.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00613, 3008114965-2023-00614, and 3008114965-2023-00615.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
ENVOY 6F, MPD 100CM
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17715696
Report Number3008114965-2023-00615
Device Sequence Number19370368
Product Code DQY
UDI-Device Identifier10886704031734
UDI-Public10886704031734
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093184
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue Number67025800
Device Lot Number30824156
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2023
Supplement Date Received by Manufacturer09/19/2023
09/27/2023
10/24/2023
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date09/19/2023
09/28/2023
10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EU 4.5X22MM STENT 12 MM DW TIP; PROWLER SELECT PLUS 150/5CM
Patient SexUnknown